Get E-Book on COVID-19

Q. Should I continue Banocide for a swelling on the testicle?

Answered by
Dr. Vivekanandan G
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 20, 2016 and last reviewed on: Jul 08, 2020

Hi doctor,

About a month ago, I suddenly noticed a grape size swelling on the top of my right testicle. It is not attached to the testis, but above it towards the top of the scrotal sack. I went to a urologist and he asked me to do an USG. The USG showed a thickened right spermatic cord with cystic areas for about 2 cm x 1 cm. The mass was quite hard and firm. The mass had no pain on pressing it. He gave me Banocide and another antibiotic on a trial basis. The mass did not reduce after two weeks of treatment. Then, he recommended me to do a FNAC. I consulted another doctor and he too was unsure of what it was and recommended immediate surgery to remove it rather than performing a FNAC by saying that it might infect the area. After that I was out of station for a week. When I came back, the hard swelling had miraculously shrunk to the size of less than a pea, but it was still hard. The doctor asked me to observe it for another three weeks and not to go for immediate surgery. Though for the last two weeks the mass does not seem to have reduced any further, I am looking for some advice. What is the possible cause of the problem? I am attaching my USG report as well as a doctor's prescription. I had also done a urine culture and CBC about two months back and the results were normal.

Dr. Vivekanandan G

Andrology Urology
#

Hi,

Welcome to icliniq.com.

  • From the details you have sent, I believe that you had an attack of epididymitis and funiculitis (spermatic cord inflammation), which is usually due to filarial infection.
  • The treating doctor has correctly prescribed Banocide (Diethyl carbamazine), which you should continue for 21 days.
  • Usually, swellings in the testis and epididymis take a very long time to shrink. Since, you said that the hard swelling at the top of the testis has shrunk well, I think you are recovering.
  • You should wait for another couple of weeks and repeat the ultrasound to confirm complete resolution.
  • Since you do not have any urinary symptoms, it is unlikely to be due to bacterial epididymitis. So, I think nothing more needs to be done right now.

For further information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist


Was this answer helpful?

 | 

Thank you doctor,

On the advice of the second doctor, I had stopped Banocide after 14 days. He said it is unlikely to be filaria. Should I resume Banocide course? Also, note that the swelling is at the top of the scrotal sack almost near the bottom of my lower abdomen. When the firm cyst was shrinking I thought it will go away on its own. But, the size has been more or less same for the last two weeks.

Dr. Vivekanandan G

Andrology Urology
#

Hi,

Welcome back to icliniq.com.

  • I think you should continue with Banocide for one more week.
  • As I mentioned, the swelling in that area will take a long time to resolve. So, be patient for a few weeks and repeat the ultrasound.
  • If you do not have any alarming symptoms like fever with chills or dysuria, then nothing to worry.

For further doubts consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist


Was this answer helpful?

 | 

Related Questions:
Should I continue Banocide for a swelling on the testicle?
What is causing severe allergic reaction to insect bites?
I have dull testicle pain and intermittent stomach pain. What could it be?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


After exposure, I had burning sensation and pain in scrotum. Please help.

Query: Hello doctor,I had sex with my girl two months back. She had two sex partners before me who were both HIV negative including her. After exposure, I had a burning sensation during urinating and pain in the scrotum. I got a urine culture test the next day result (no pathogens present) but doctor presc...  Read Full »

Why is the tip of my penis burning?

Query: Dear doctor,I am 29 years old and since two months, I am suffering from lower abdominal pain and burning of penis tip. The case is as follows: At first when I got this, I was having severe penis burning and a swollen meatus with abdominal pain. So, my GP gave me medicine for UTI and also gave few te...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.